Jump to content
Important Survey - Please Participate ×

Is CONSTANT MENTAL EXHAUSTION/FATIGUE a withdrawal symptom????


[he...]

Recommended Posts

I have been doing a water taper from Temazepam 30mg since October 2,2019. I have been going at what I consider a slow pace (if I stay on pace, I will be off in 5-6 months from now). I have experienced the plethora of all the common benzo withdrawal symptoms. But the one that is the most disturbing and completely debilitating for me is the mental fatigue. I have a 10 year history of Chronic Fatigue Syndrome (possibly related to benzo use). But when I started tapering, the already existing mental fatigue quickly shifted to constant mental exhaustion. That started as early as the 1st month of tapering (October) and has continued. Because it is so debilitating and scary, I often find myself weeping inconsolably (which, of course is counterproductive, yet I need an outlet)  :'(

 

I have tried holding several times during my taper until some of the mental fatigue lifted. But for the past 2 months it is constant and does not seems to be alleviated by holding my dose.

Is mental exhaustion a common symptom that any of you have experienced? I am curious to know if anyone has a history of ME/CFS as well?

If I can work the strength up to go outside for a bike ride, it sometimes helps to alleviate the fatigue (possibly blood circulation to the brain?); but it is really a challenge to get up and get going.

I REALLY APPRECIATE any input! :) :) :) :) :) :) :) :) 

Link to comment
Share on other sites

I wish I could offer some advice but everything you're suffering is pretty much what I have been going through for the last 3 years...I'm exhausted mentally and physically! I can not handle stress or even havig visitors as it leaves me bedridden afterwards.
Link to comment
Share on other sites

It's definitely normal. It could be something that has potential to improve as your taper progresses, though. I had more problems with mental exhaustion while tapering between 5 down to 3mg diazepam. It might just be that covid19 lockdown has really helped me to slow down and avoid overstimulation and that's why I am better. Honestly, I think that's a factor but I genuinely feel quite a lot stronger in this regard. It's an internal thing.

 

There could be some hope for you in that Temazepam like all benzos is a sedative and while it will suck to get off it, if you can manage to get through it and heal, removing a sedative can't hurt when combating fatigue. I hope it clears up for you somewhat, as it has for me.

Link to comment
Share on other sites

Thanks so much for the encouragement. Sometimes it helps to know I am not alone. For whatever reason, I do not see a lot of people mentioning mental exhaustion as a withdrawal symptom, but I understand everyone experiences withdrawal symptoms differently. I appreciate you taking the time to respond as I know how exhausting it can be to even read through posts, yet alone respond to them. Thank you once again. :)
Link to comment
Share on other sites

Sorry for your symptoms. Yes, the mental gambit can be as bad as the physical. Dopamine is usually low during WD, and it's responsible for well-being and motivation. You can't take dopamine as a supplement, but you can take some precursors to help as it's made from tyrosine.

 

https://bebrainfit.com/increase-dopamine/

 

I've written about supplements for different reasons during WD. You can check the posts. The basics are vitamin C and niacin.  I use liposomal vitamin.C and non-flush niacin. During bad events, Ive used several doses in 24 hours. Hope that helps.

Link to comment
Share on other sites

×
×
  • Create New...